Can too much Botox trigger an autoimmune disease reaction?

Had 27 Botox shots to my head, neck, shoulder all at once. had a reaction (optic nerve pain, constant head and neck pain, tight throat and nausea). my blood work looked good beforehand and I didn't have any symptoms of an autoimmune disease but now I do both physical and all my bloodwork.

Doctor Answers 6

Botox and autoimmune disease

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Botox or any other neuromodulator has never been shown to cause an autoimmune disease.  It is likely just coincidence.

Botox

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Botox has never been shown in any studies, that I am aware of, to cause an autoimmune reaction such as this.

Botox and Autoimmune Disease

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Thank you for your questions and sorry to hear about your reaction. I have not heard of Botox or other neuromodulators causing autoimmune diseases. It is best to follow with your experienced, Board Certified injector for best results and minimal side effects. Dr. Benjamin J. Cousins MD Board Certified plastic Surgeon   

You might also like...

Botox and Side Effects

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
Botox has no relation to autoimmune disorders. I suggest following up with your physician for an in person and detailed evaluation. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 203 reviews

Neurological symptoms after Botox

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thank you for your question kat_1234. Botox is a purified protein used to address wrinkles associated with facial expression. It can also be used by neurologist for headaches and other neurological symptoms. It is important to understand the difference between units used and injections because the number of units is what is important, not the number of injections. Neurological symptoms may or may not be associated with autoimmune disease. Some neurological symptoms may be associated with Botox, especially depending on the dose and placement. Please follow up with your doctor for specific recommendations. Good luck!

Botox and autoimmune disease

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
First of all 27 units is a very small amount of Botox and there is no connection between Botox and autoimmune disease.  The symptoms you had after injection may or may not be related to the Botox but it won't trigger autoimmune disease

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.